Tuesday, March 07, 2006

my drugs hell II

i posted in november about citalopram/antidepressants, and details of their potential side effects.

i'm posting about withdrawal effects this time.

as somebody has pointed out to me, and i unfortunately experienced, you Don't Fuck About with coming off long term (well, 18 months, if that's long term?) medication.
my reduction, as planned with my gp, was absolutely fine. my life was (and still is) cool, i was (and still am) pretty happy...
did my gallivanting across the country week watching bands and exhausting myself.. and forgot to take my tablets with me. my doc had said that i should be reducing down to no mg/day by this time, so i figured i may as well.. and booked an appointment to see her, which was week and a half after i got back.
unfortunately, what i presume to be either withdrawal effects or an unexpected nervous breakdown (which has righted itself since i started taking them again) hit at the beginning of the week of my appointment.... also coincided with the worst Monthly Event i've ever had - i not only had pmt, but d[uring]mt too. tearful at the drop of a hat (i got hysterical over the news story of the baby giraffes that died following a zoo fire), stressed out, not sleeping til about 4am, missing uni due to disturbed sleep pattern, and even getting slightly aggressive (not physically, just incredibly snappy and a bit over-strung).. which i think you'd agree is way out of character for me.

oh and i even got barred from my favourite nightclub. i wish it were for biting someone's ear off or something equally exciting, but no. i'm not barred any more but i'm too ashamed to go back...

so yup, i'm back on 10mg every other day, and seeing how i go. so far, i've been alright. a few major stresses in other areas, but in terms of mental health, i feel positively sane these days.

the week of madness really shook me up, but as my fabulous gp pointed out, some people have no problem coming off them, some people find they have to cut down in terms of halving a tablet, and then halving that again, every other day..
she also suggested it possibly wasn't the right time to try and quit smoking (heh) and, at my request and crap sense of humour, my medical notes now have 'a bit all over the shop, really' in them forever.

i was aware too it is prescribed for long term use, which (it has been pointed out to me) means that it is possibly not as 'lightweight' as i first thought, especially as i never seemed to get any major symptoms or side effects when i started taking it, i kind of presumed i wouldn't get any coming off it.

i'm also putting in a quick blog shite disclaimer:
i've never claimed this would be a Serious site, and the contents of my head are often just fluff, kittens and music. i do reserve the right to remove my tongue from my cheek at any point and go all poker faced at you from time to time.
thanks for sticking with me, gentle reader.

(oh, and don't worry *too* much that i've lost it - the mental health post last week was for someone else's benefit, not mine).

3 Comments:

Anonymous Jim said...

Hey Zoe,

Positive vibes from Dublin. I hope you're getting through all this OK.

Coming off antidepressants can be a major hassle. After two years, I'm now down to quarter my full dose... still no timetable for coming off completely though. But anytime I've gone a couple of days without taking them... well, it's been difficult.

So make sure you do it as slowly as you need to. Even if it means you're on them a little longer than planned.

And take care of yourself.

12:35 pm  
Blogger drphunk said...

Hope things are a bit better now zoe,

N

10:06 pm  
Blogger zoe said...

yup, all is good again, thank you. i am not a psychotic pmt bitch from hell this month either. thank god.

zoe x

10:39 am  

Post a Comment

<< Home